Alert archive / Wisconsin / Wind Advisories in 2025

Wind Advisory 1, NWS Green Bay, WI

January 28, 20256 counties in Wisconsin

NWS Green Bay, WI issued this wind advisory at Jan 28, 2025, 3:05 AM CST for 6 counties in Wisconsin. It took effect at Jan 28, 2025, 1:00 PM CST. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Jan 28, 2025, 3:05 AM CST (09:05 UTC)
In effect from
Jan 28, 2025, 1:00 PM CST
Expired
Jan 28, 2025, 6:00 PM CST
In force
5 hr
Issued by
NWS Green Bay, WI

Counties Brown County, WI, Calumet County, WI, Kewaunee County, WI, Manitowoc County, WI, Outagamie County, WI, Winnebago County, WI

The radar

The Green Bay radar (KGRB), 26 km from the middle of the area, began a volume at 09:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 00:00Z, 9.1 hours before the alert went out and 23 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 00:00Z on 2025-01-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 00:00Z on 2025-01-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 254 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1133 m above ground
0-6 km bulk shear
60 kt
0-1 km storm-relative helicity
254 m²/s²
0-3 km storm-relative helicity
276 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

884 
WWUS73 KGRB 280905
NPWGRB

URGENT - WEATHER MESSAGE
National Weather Service Green Bay WI
305 AM CST Tue Jan 28 2025

WIZ040-050-281800-
/O.NEW.KGRB.WI.Y.0001.250128T1900Z-250129T0000Z/
Kewaunee-Manitowoc-
Including the cities of Two Rivers, Kewaunee, Luxemburg, and
Manitowoc
305 AM CST Tue Jan 28 2025

...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 6 PM CST THIS 
EVENING...

* WHAT...Southwest winds 20 to 25 mph with gusts up to 45 mph 
  expected.

* WHERE...Manitowoc and Kewaunee Counties.

* WHEN...From 1 PM this afternoon to 6 PM CST this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

For more information, visit us at http://www.weather.gov/GreenBay

JLA
2 follow-up statements
657 
WWUS73 KGRB 281740
NPWGRB

URGENT - WEATHER MESSAGE
National Weather Service Green Bay WI
1140 AM CST Tue Jan 28 2025

WIZ040-050-290000-
/O.CON.KGRB.WI.Y.0001.250128T1900Z-250129T0000Z/
Kewaunee-Manitowoc-
Including the cities of Kewaunee, Two Rivers, Luxemburg, and
Manitowoc
1140 AM CST Tue Jan 28 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING...

* WHAT...Southwest to west winds 20 to 25 mph with gusts up to 45 
  mph expected.

* WHERE...Manitowoc and Kewaunee Counties.

* WHEN...Until 6 PM CST this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

For more information, visit us at http://www.weather.gov/GreenBay

Kruk
534 
WWUS73 KGRB 282020
NPWGRB

URGENT - WEATHER MESSAGE
National Weather Service Green Bay WI
220 PM CST Tue Jan 28 2025

WIZ038-039-048-049-290000-
/O.EXA.KGRB.WI.Y.0001.000000T0000Z-250129T0000Z/
Outagamie-Brown-Winnebago-Calumet-
Including the cities of Oshkosh, Appleton, Neenah, Green Bay,
Menasha, New Holstein, Brillion, and Chilton
220 PM CST Tue Jan 28 2025

...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS EVENING...

* WHAT...West winds 20 to 30 mph with gusts to 45 mph.

* WHERE...Calumet, Winnebago, Brown, and Outagamie Counties.

* WHEN...Until 6 PM CST this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

WIZ040-050-290000-
/O.CON.KGRB.WI.Y.0001.000000T0000Z-250129T0000Z/
Kewaunee-Manitowoc-
Including the cities of Two Rivers, Luxemburg, Kewaunee, and
Manitowoc
220 PM CST Tue Jan 28 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING...

* WHAT...West winds 20 to 30 mph with gusts to 45 mph.

* WHERE...Manitowoc and Kewaunee Counties.

* WHEN...Until 6 PM CST this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

For more information, visit us at http://www.weather.gov/GreenBay

Kieckbusch

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this wind advisory went out at Jan 27, 10:15 PM CST, 4 hours 50 minutes earlier. Its key messages:

  • Brief moderate snow showers accompanied by gusty winds and visibilities as low as 1/2 mile are possible from now until 2am in east central Wisconsin. Snow accumulations should remain under an inch.
  • 1 to 3 inches of snow will occur north of a line from Tomahawk to Mountain to Sturgeon Bay on Tuesday. An additional 1 to 2 inches is possible in far north central Wisconsin Tuesday night. Hazardous travel can expected at times.
  • A clipper system will cross the Great Lakes during the latter half of the weekend, bringing the next chance for accumulating snowfall.
Area forecast discussion, Jan 27, 10:15 PM CST, 4 hours 50 minutes before
Area Forecast Discussion
National Weather Service Green Bay WI
1015 PM CST Mon Jan 27 2025

Updated aviation portion for 06Z TAF issuance

.KEY MESSAGES...

- Brief moderate snow showers accompanied by gusty winds and
  visibilities as low as 1/2 mile are possible from now until 2am
  in east central Wisconsin. Snow accumulations should remain
  under an inch.

- 1 to 3 inches of snow will occur north of a line from Tomahawk
  to Mountain to Sturgeon Bay on Tuesday. An additional 1 to 2
  inches is possible in far north central Wisconsin Tuesday night.
  Hazardous travel can expected at times.

- A clipper system will cross the Great Lakes during the latter
  half of the weekend, bringing the next chance for accumulating
  snowfall.

&&

.DISCUSSION...
Issued at 331 PM CST Mon Jan 27 2025

West winds were gusting to 25 to 45 mph (highest in EC WI) this
afternoon, ahead of a strong cold front that was dropping south
into Upper Michigan. Mostly cloudy skies and a few flurries or
sprinkles were observed, along with mild temperatures ranging from
the upper 20s northwest to around 40 southeast. Radar showed a
robust line of snow showers along the cold front in southern Lake
Superior.

The main forecast concerns include potential for moderate snow
showers over far NE WI this evening, snowfall accumulations over
northern WI on Tuesday and lingering lake-effect snow over NC WI
Tuesday night into early Wednesday.

Moderate Snow Showers in NE WI this evening: A potent cold front
will drop S/SW across the forecast area tonight. Meso-models
are handling this system well, and bring a band of snow showers
into far NC/NE WI shortly after 00z, then move them through NE WI
and gradually weaken them later this evening. Snow squall
parameters are high along this boundary until mid to late evening,
when they drop off, so feel that brief moderate snow showers with
vsbys down to a half mile are possible. Have held off on explicity
messaging "snow squalls" (vsbys <1/4 mile, with gusts to 35+ mph
and a flash freeze), as this event is occurring in a less
favorable time period (evening as opposed to afternoon), in an
area with relatively light traffic, and when winds are starting to
subside. In addition, there is only a very small window at the
beginning of the event when road temps are expected to be above
freezing, so the prospects for widespread icing due to melting
snow and refreezing are lower. Plan to issue a Special Weather
Statement to address the travel concerns in NE WI this evening.

Clipper System Tuesday and Lake-Effect Tuesday Night: An Alberta
Clipper is expected to rapidly track ESE across Upper MI Tuesday,
with snowfall totals of 1 to 3 inches expected north of a line
from Tomahawk to Mountain to Sturgeon Bay. Most of the snow will
end by early afternoon, though patchy light snow may persist in NC
WI during the afternoon and evening. There are no plans to issue
a Winter Weather Advisory for this system, but will issue a
Special Weather Statement to address travel concerns. Winds will
turn NW later Tuesday night, with Lake-H8 delta-t's increasing to
20 to 22 C, leading to numerous lake-effect snow showers in NC
WI/Vilas County. Another 1-2 inches of snow could occur in
northern Vilas County into early Wednesday. A cold front dropping
south through the region will also bring flurries or very light
snow showers to the rest of the forecast area.

Wednesday afternoon through Saturday Morning: Generally quiet
conditions with a warming trend expected for the end of the work
week. Much above normal high temperatures are possible, with highs
perhaps touching 50 degrees in parts of C/EC WI on Thursday.

Next Weekend System: A clipper type system is expected to move
through the region during the latter half of the weekend, and
could bring snow or mixed rain/snow to the area. Cold NW flow
developing on the back side of this system could bring lake-effect
snow showers to NC WI into Sunday night/Monday.

&&

.AVIATION...for 06Z TAF Issuance
Issued at 1014 PM CST Mon Jan 27 2025

Snow showers could produce brief IFR conditions as a cold front
moves south across east central Wisconsin between now and 2am. VFR
conditions are expected elsewhere overnight.

An Alberta Clipper system will move across Upper Michigan and
northern Wisconsin Tuesday morning and bring a few hours of snow
and MVFR/IFR conditions. The most significant snow will be across
the north, especially north of a RHI to SUE line. Further south
there will be less significant snow showers or flurries and mostly
VFR conditions.

Lake effect snow showers are likely north of a RHI to IMT line
Tuesday night, with VFR conditions to the south.

&&

.GRB WATCHES/WARNINGS/ADVISORIES...
None.

&&

DISCUSSION.....Kieckbusch
AVIATION.......RDM
Hazardous weather outlook, Jan 27, 3:38 PM CST, 11 hours 27 minutes before
Hazardous Weather Outlook
National Weather Service Green Bay WI
338 PM CST Mon Jan 27 2025

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-282145-
Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln-
Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano-
Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago-
Calumet-Manitowoc-Southern Marinette County-
Southern Oconto County-
338 PM CST Mon Jan 27 2025

This Hazardous Weather Outlook is for north-central and northeast
Wisconsin.

.DAY ONE...Tonight

Brief moderate snow showers accompanied by gusty winds and
visibilities as low as 1/2 mile are possible from 6 pm to 10 pm
in parts of north central and far northeast Wisconsin. Snow
accumulations should remain under an inch. Locally hazardous
travel conditions are expected due to poor visibility and
snow or ice covered roads.

.DAYS TWO THROUGH SEVEN...Tuesday through Monday

Snow accumulations of 1 to 3 inches are expected north of a line
from Tomahawk to Mountain to Sturgeon Bay on Tuesday. An
additional 1 to 2 inches is possible in far north central
Wisconsin Tuesday night. Hazardous travel conditions can expected
at times in the Northwoods.

There is a risk of ice floes on the eastern shoreline of Green
Bay from late Tuesday morning through Tuesday afternoon.

.SPOTTER INFORMATION STATEMENT...

Spotters are requested to report peak wind gusts and snowfall
measurements to the National Weather Service in Green Bay.

LMZ521-522-541>543-282145-
The Bay of Green Bay south of a line from Cedar River MI to Rock
Island Passage-Lake Michigan from Washington Island to Sheboygan-
338 PM CST Mon Jan 27 2025

This Hazardous Weather Outlook is for portions of northwest Lake
Michigan and the waters of Green Bay.

.DAY ONE...Tonight

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Tuesday through Monday

The probability for widespread hazardous weather is low.

Kieckbusch

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 28, 2:25 AM CSTGale WarningGRB16 hr
Jan 28, 2:25 AM CSTSmall Craft AdvisoryGRB34 hr

Nearby

Wind Advisories in Wisconsin, 2025Every wind advisory in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.